Jump to content
MalloryH

MalloryH: Antipsychotic withdrawal

Recommended Posts

MalloryH   
MalloryH

I am 22 years old. I first started Latuda in June to help for bipolar, about a month into Latuda I felt numb, crying every day, depressed and couldn't move on so they put me on Prozac with it for a week straight every single night I would panic, thought my life was fake thought people wanted to hurt me, couldn't breath, sweating, felt like the sky was painted and a lot of delusional and suicidal thoughts. They then switched me to zyprexa which did the same thing, and I was in that for 2 weeks, they then switched me to geodon for 3 days where I stopped the medicines all together. I stopped all medication August 8th and it is now sept 8th and my affects are 50%. Some days I feel normal other days I'm scared people  want to hurt me, feel like the world is fake, feel like I'm part of some social experiment and living alone and that people watch to see how I react. I feel like I'm stuck like this. I was COMPLETELY NORMAL BEFORE THIS. 

Share this post


Link to post
mammaP   
mammaP

Hi Mallory, Welcome to SA. I am sorry to see that you were given the drugs and you reacted to them. This is quite common and doctors throw drug after drug at people in an attempt to find the 'right' one.  I am glad to see that you are 50% better, that is fantastic given the different drugs you were taking. Why did they think you needed them? Many times people are misdiagnosed with bi polar.  Teenagers and young adults have fluctuating emotions due to normonal changes and they are diagnosed with bi polar for a completely natural process! 

The feelings are not real, they are thoughts that come and go. We all have them and we are all learning to see them for what they are, just passing thoughts that are caused by in unstable nervous system. Your brain has been chemically changed by the drugs and it is trying to regain homeostasis. It will continue to work at that and you are having what we call windows and waves. You will get back to normal but it will take time. You are doing great because you feel normal some days, that is a good sign that you are recovering from the effects of the drugs. 

Is this the first time you have been prescribed psychiatric drugs?  We ask all our members to fill in their signature, we need the drugs, start and stop dates with doses if you can remember.

You can find instructions here... http://survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

 

You had adverse reactions and that has rge same effect as withdrawal, a destabilised nervous system.  You need to take good care of yourself, eat good fresh food if possible, plain and simple. Get some exercise but don't wear yourself out. A good sleep routine is essential. You will find many topics in the symptoms and self care section that talk about what has helped people and what hasn't. Supplements can make things worse so be careful and don't waste money on them, you will build up a collection sitting in the cupboard because you can't take them!  We only recommend fish oil and magnesium, they are tolerated well by many people and are not very expensive.  

 

Fish oil

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

Magnesium

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

This topic explains the windows and waves you are experiencing

http://survivingantidepressants.org/topic/82-the-windows-and-waves-pattern-of-stabilization/

 

This one explains what is happening to your brain while it is trying to regain normality

http://survivingantidepressants.org/index.php?/topic/1160-brain-remodeling/

 

This helped me a lot, it taught me how to tune out the bad thoughts. 

http://survivingantidepressants.org/index.php?/topic/846-change-the-channel-dealing-with-cognitive-symptoms/?view=findpost&p=69593&hl=anhedonia

I have to recommend that you read 'Anatomy of an epidemic' by Robert Whitaker, it is an excellent book that exposes the myths in psychiatry. It is a real eye opener. Also 'Your drug may be your problem' by Peter Breggin.

 

That is a lot to take in but if you read just a little bit as you are able you will learn what is happening to you. When we understand it is easier to deal with.

Any questions, just ask here in your topic and we will do our best to help. 

Read them as you are up to it. 

Share this post


Link to post
MalloryH   
MalloryH

I'm not sure what I am suppose to put on the sig line. But what I do know is the medication they put me on had me feeling like a crazy person. No joke. I do have good days. A lot of them but when the days are bad. They're really bad. I have delusional thinking and that is the scariest. I was put on the medication for bipolar and had never been on any antipsychotic before in my life. I have taken a couple antidepressants which gave me weird heart palpitations but nothing close to this. This has my mind going haywire. There has to be home of getting better somewhere down the line. Thank you for responding. I took the medication from June 5th to August 8th. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.